MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH
Catalog Number 0113710
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240)
Date of Event 03/09/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, hernia recurrence, adhesions and subsequent surgical intervention for mesh removal.The instructions-for-use (ifu) supplied with the device lists recurrence of hernia and adhesions as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This emdr represents the bard mesh pre-shaped w/ keyhole (device #2).Additional emdrs were submitted to represent the bard/davol perfix plug (device #1), the bard mesh pre-shaped w/ keyhole (device #3) and the bard/davol ventrio st (device #4).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient was implanted with 2 bard pre-shaped meshes in course of an umbilical and inguinal hernia repair surgery on (b)(6) 2014.It is alleged that further to the implantation with the product, the patient suffered the development of recurrent left inguinal hernia, pain and swelling in the left groin and external oblique was attached to the underlying mesh.Attorney alleges that the patient underwent revision surgery which required removal of the mesh and placement of alternative mesh to repair the recurring hernia on or about (b)(6) 2015.It is alleged that the patient has suffered injuries, losses and damages resulting from numerous defects in the product that create an unreasonably high risk of injury with severe permanent adverse health consequences.Attorney alleges that the patient experienced severe pain and suffering, including chronic pain.It is also alleged the patient was treated with a course of hospitalization, diagnostic imaging, revision surgery, serum testing, antibiotics, analgesics and rest.Attorney alleges that the patient will require further invasive repair surgery, physiotherapy, rehabilitation and will continue to require other forms of medical care.It is also alleged that the device was defective.Note: the patient was also implanted with a bard/davol perfix plug and a bard/davol ventrio st mesh and a claim of adverse patient outcome has been made against all the devices.

Brand Name
BARD MESH PRE-SHAPED W/ KEYHOLE
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key12322243
Report Number1213643-2021-06882
Device Sequence Number19908910
Product Code FTL
UDI-Device Identifier00801741030703
UDI-Public(01)00801741030703
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Catalogue Number0113710
Device Lot NumberHUYF1500
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2021
Initial Report FDA Received Date08/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age35 YR